Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Tauberian $ L\sp{1}$-convergence classes of Fourier series. I

Authors: William O. Bray and Časlav V. Stanojević
Journal: Trans. Amer. Math. Soc. 275 (1983), 59-69
MSC: Primary 42A32; Secondary 42A20
MathSciNet review: 678336
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the Stanojević [2] necessary and sufficient conditions for $ {L^1}$-convergence of Fourier series of $ f \in {L^1}(T)$ can be reduced to the classical form. A number of corollaries of a recent Tauberian theorem are obtained for the subclasses of the class of Fourier coefficients satisfying $ {n^\alpha }\vert\Delta \hat{f}(n)\vert = o(l)\,(n \to \infty)$ for some $ 0 < \alpha \leqslant \frac{1}{2}$. For Fourier series with coefficients asymptotically even with respect to a sequence $ \{{l_n}\} ,{l_n} = o(n)\,(n \to \infty)$, and satisfying

$\displaystyle l_n^{ - 1/q}{\left({\sum\limits_{k = n}^{n + [n/{l_n}]} {{k^{p - ... ...} {\vert^p}} \right)^{1/p}} = o(1)\, \quad (n \to \infty), \quad 1/p + 1/q = 1,$

necessary and sufficient conditions for $ {L^1}$-convergence are obtained. In particular for $ {l_n} = [\parallel {\sigma _n}(f) - f{\parallel ^{ - 1}}]$, an important corollary is obtained which connects smoothness of $ f$ with smoothness of $ \{\hat f(n)\} $.

References [Enhancements On Off] (What's this?)

  • [1] Č. V. Stanojević, Classes of $ {L^1}$-convergence of Fourier and Fourier-Stieltjes series, Proc. Amer. Math. Soc. 82 (1981), 209-215. MR 609653 (82g:42006)
  • [2] -, Tauberian conditions for the $ {L^1}$-convergence of Fourier series, Trans. Amer. Math. Soc. 271 (1982), 237-244. MR 648089 (83f:42005)
  • [3] G. A. Fomin, A class of trigonometric series, Mat. Zametki 23 (1978), 213-222. MR 0487218 (58:6878)
  • [4] A. Zygmund, Trigonometric series, Cambridge Univ. Press, New York, 1959. MR 0107776 (21:6498)
  • [5] G. A. Fomin, On the convergence in mean of Fourier series, Mat. Sb. 38 (1981), 231.
  • [6] P. L. Butzer and R. J. Nesser, Fourier analysis and approximation. vol. I, Academic Press, New York, 1971. MR 0510857 (58:23312)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42A32, 42A20

Retrieve articles in all journals with MSC: 42A32, 42A20

Additional Information

Keywords: $ {L^1}$-convergence of Fourier series
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society